U.S. doctors online nowAsk doctors free
CA
A member asked:

Is it normal to have minimal mucus in throat. 1 year post throat cancer and radiation therapy? did the radiation cause the mucus?

2 doctor answers4 doctors weighed in
Dr. Ariel Lopez-chavez
Medical Oncology 20 years experience
Very common: It is very common to have little mucus in your throat or dryness. This is a side effect from the radiation and it takes a very long time to get better. It may actually not go fully back to normal. Many patients carry bottles of water all the time to keep their mouths well hydrated and fight the dryness. Best wishes, ariel.
Dr. Lauren Stegman
Radiation Oncology 28 years experience
Yes: Radiation therapy can cause dry mouth resulting in thick mucous secretions. Talk to your radiation doctor if a medicine to increase saliva production, mouth rinses, or possibly even accupuncture could help.
Dr. Kenneth Murdock
Radiation Oncology 54 years experience
Consider using a drug called Episil for dry moth and throat. Also a baby's room humidifier for use all night long may be helpful.
Mar 2, 2013
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.